July 13, 2007,
K.O. asks from Muskegon, MI on February 01, 2007
Anger and Strattera
I am in need of some advice. My son was diagnosed in with a severe case of ADHD in December and the psychiatrist put him on 25mg of Strattera in the morning. For the last couple of weeks or so his emotion have become out of control. The most dominant has been the emotion of anger. Now we have a appt. scheduled with the therapist in two weeks but what do i do with him before that. I can't do anything with him. I put him in time out and he throws the chair. I put him in his room and he throws all the items from his dresser out onto the floor and throws all his sheets and bedding onto the floor kicking the wall and other things. he is very violent not only with his siblings but with me as well. I don't know how to discipline him anymore. Does anyone know if Strattera is the cause or is there something I am doing wrong? Please help!
So What Happened?™
Well we have visited the therapist. She put him on two small doses of strattera (10mg) twice a day. So far he seem a little better. The teacher also noticed that he slpet during class with the once a day dose. so hopefully this will work. Thank you for all your advice...I am still working on some of it...i.e the sugar cut down etc.
Y.R. answers from Detroit on July 13, 2007
I personally have never put my son on strattera. I perfer Concerta. My 15 year old son has a major case of ADHD and is on concerta x54 mg. twice a day 9at the same time. With this dosage, (even though i thought it was high and started him out with 1 pill a day), he is actaully like a normal person, he can have a converstation with me and is very mild mannered. When he doesnt take it, he tends to pick fights with his sister and is bouncing off the walls, and does get irriated and hot tempered very easily. Adderall worked very well for him too, but after a few years, it didn't effect him the same way ... his body must have gotten used to it. I do not in any way recommend Ritialin. Too much up and down, that you can physcially see. Adderall and Concerta were both the all day pill (slow release).
S.A. answers from Detroit on February 02, 2007
it's probably the meds you should take him off the strattera immediately. I know when I was younger I was diagnosed with AHAD and they put me on meds. my mother ened up taking me off the meds because it altered my behavior too much and she just found other ways of dealing with me.
Moms recommend the following deals from Mamapedia:
N.L. answers from Detroit on February 02, 2007
I know how you are feeling my Step son is on Strattera. I think that if his behaviors have started since the start of the medication than by all means stop giving it to him. The dosage could be too high!! Stratera is a new drug. It has only been out for 5 yrs. There are alot of side effects. DO NOT allow the phychiatrist to put him on another med to counteract the behavior!!!! That is what they did to my stepson. The effects of long term use is questionable. I am against medicating children.!!!! These doctors are pill happy. If he were my child I would discontinue the use of this drug until you can get into the phychiatrists. Have them find something else like concerta. Go to www.rxlist.com type in straterra and see what side effects go with the drug. There are so many different kinds of non stimulating adhd drugs out there. Sometimes it is trial and error until you find the right one. Good luck
K.E. answers from Grand Rapids on February 03, 2007
A few years ago my son was put on Strattera (for 1st grade) and he had the same reaction (this sweet, docile kid became violent). My pediatrician took him off immediately (before he hurt himself or others). I'd suggest calling your pediatrician. K.
L.O. answers from Detroit on February 02, 2007
You should probley call your therapist and try to get in asap. Make sure the therapist knows whats going on they probley will bring him in earlier. I would really question the medication with your therapist also, Those medications sometimes do cause reactions like that they may have to switch him to something else. I don't know about stattera but I know there have been others that have caused side affects like that. L. O'neil
K.W. answers from Detroit on February 02, 2007
Sometimes theier are children with this but MOST of the time especilaly that young NO. My chiropractic office specializes in children and they can treat your son with no meds!!!!!! now unfortantly they are in Shelby Twp. but if you called them they would find someone in your area that could help. They are called "Touch of Life" the number is ###-###-#### or website www.chirolife.com. They are a husband and wife practice and after going to other places they have helped me more in less then 1 year then the others I have gone to for years. Good luck
A.S. answers from Grand Rapids on February 02, 2007
I don't have a direct answer to your question (I need to see situations like this in person to give good advice), but I was wondering if you have made any changes in your son's diet to try to help. The connection between food additives and ADHD is well established. Here is one article http://www.all-natural.com/add.html you'll be able to find lots more too. Hope this helps.
"...if nature had wanted human beings to be raised on that, she would have made women's breasts capable of secreting it."
E.D. answers from Detroit on February 06, 2007
i don't have any personal experience with prescribed drugs, but i have read some on drugs for ADD and so on. a book i have recently been reading called "how to care for your indigo child" (or something similar) has helped me to understand the behaviors of special children. my son also is very head strong and energtic, highly emotional and doesn't seem to have the longest of attention spans... but then again he's 4. i think one thing we do as parents is forget that our babies are just that, babies. we look at thier problems like they are adult problems. every child is different, as i'm sure you well know, and some kids take extra special attention to make them feel complete. is your son in school? is he doing well there? if not, it could be because he's bored... not getting the stimulation his brilliant mind needs. my oppinion on five year olds on scrips is not a favorable one, but please know i'm not judging. this spastic behavior started after you put him on this drug? probably a way of his body telling you "this is not the answer". please take a look at the book i told you about. children don't need drugs to control thier behavior, they need more stimulation. my bet is you have a genious on your hands!
L.M. answers from Detroit on February 02, 2007
I know of women who were going through the same thing with their children. What type of cleaning products are you using in your home? If they contain harsh ingredients this can have a negative effect on behavior epsecially if the child has something like ADHD. All of you are inhaling the fumes this is called outgasing. If you would like more information just let me know.
L.L. answers from Jackson on February 02, 2007
You need to go back to the psychiatrist and tell him/her that he has gotten worse on the meds. It will take time to find the right meds for him. My oldest daughter has ADHD. She ended up on a combo of meds. It took us 4 years to get it right. If the psychiatrist won't do anything find one that will. Don't take no for an answer. Try to find a support group in your area for ADHD, I think it is called CHAD or somthing like that, it will help.